You are here: Home > Alayna, anxiety, Atlanta > Just Say NO To Drugs….

Just Say NO To Drugs….

I am determined that once I successfully withdraws from (prescription) Valium in a non-dangerous way that a *knowledgeable* doctor recommends, I am not taking any drugs, period. The culture of prescribing one drug because another drug made you feel bad, and then the one that works for you is one you’re not allowed to use long term is making doctors and pharm companies rich, but causing people harm. :( I feel a great disillusionment with the medical system, the insurance companies, and the pill pushing society in which we live.

Earlier this week, I went to a doctor highly recommended by a friend. After being ill for months for reasons undetermined, and accruing $30,000 in medical bills and tests, the results show I’m perfectly healthy except for a high pulse rate and unstable blood pressure, and some sinus issues. About 8 doctors have told me that my problems stem from anxiety, and so I have plans to be evaluated by a psychiatrist soon.

In the meantime, they’ve prescribed meds. Lots of meds. They gave two rounds of antibiotics for an ear infection I never had, vertigo meds for vertigo I don’t have, and started me on Ativan for anxiety and Atenolol (a beta-blocker) for my heart. Ativan was wonderful but addictive, so they switched me to BuSpar (apparently a form of Wellbutrin). Within a day, I was experiencing excruciating migraines, crying for 3 hours a day, feeling suicidal, and a host of other unpleasant symptoms. One morning, I woke up with a pulse rate of 188 (while also on the beta-blocker; I’d possibly not be here if I hadn’t been taking that.), uncontrollable shaking, and a feeling of numbness, paralysis, and loss of vision on the right side of my head. That earned me a trip in an ambulance, and a whole day of tests.

All my tests were negative, so they said I was having a particularly negative reaction to BuSpar. I had an MRI, a CT scan, lots of blood work…all showed I’m a normal healthy girl. I’ve been to the neurologist, cardiologist, and allergist, all to find everything about me is healthy.

Except, of course, I’ve been sick to the point where I can’t participate normally in my own life…so, of course, it’s possible that anxiety or another psychiatric illness is to blame. In order to alleviate my withdrawal symptoms from BuSpar, I got put on Valium.

And that’s when life got better….not all at once, but better. The ENT got me off nasal spray and over-the-counter decongestants, and the feelings of migraines and vertigo disappeared. I stopped wearing my sunglasses indoors. I made it out to social events again. I was exhausted, courtesy of the drugs, but spent a few weeks feeling almost normal.

Then, on Monday, I saw this doctor highly recommended by a friend…I mean HIGHLY, as in the girl credits this doctor with helping to save her life. The doctor was nice and all, but since I felt relatively well, I thought the worst was behind me. I asked her about cutting back on my heart medication. Unfortunately, she thought to take me off of Valium, and put me on Xanax.

I was succeeding with tapering off the Valium on my own. They started me on 20mg, and I reduced it to 5. Once I realised I wasn’t getting any more, I cut back to 2.5, where I started to have symptoms of anxiety and ear spasms again, but still manageable. Today, my first day with no Valium, I felt great.

Then, out of nowhere, BOOM! I’m on the floor, dizzy, my heart is racing, and everything feels out of control. So, I decided to give in and take half a Xanax, assuming I was having a panic attack. Almost immediately, my heart rate shot up, I became extremely anxious, started crying, and then got depressed….the kind where killing yourself seems like a viable option. My fingers and toes went numb. My pulse went from almost 100 to in the low 60′s. I started feeling hostility, as if I hated the whole world and wanted everyone to die. I’m again sensitive to light, afraid to sleep, overly sensitive to touch, headachy, and depressed. Pretty much the same symptoms I had on BuSpar.

My research shows that this doctor made a huge mistake in addressing my use of Valium. In fact, many of my symptoms are on the list of common withdrawal symptoms from Valium, and it suggests that Valium be tapered off over 4-6 weeks to avoid these potentially serious withdrawal symptoms. On top of it, it seems I can’t tolerate any type of anti-anxiety/anti-depressant med so far, with the exception of Ativan and Valium. For all I know, I don’t even HAVE anxiety, and I still have a physical illness that Valium helps reduce the symptoms of.

Either way, all I know is that this has been the worst summer of my life, and these doctors are going to have me in the psych ward by playing Russian Roulette with drugs, simply because I’m having scary symptoms that can’t be explained. And the thing that helps is the thing that’s now potentially caused me a drug addiction problem.

It kind of sucks to be me lately. I’d much rather be anyone else.

Tags: , , , , ,

  • Digg
  • Del.icio.us
  • StumbleUpon
  • Reddit
  • Twitter
  • RSS

Comments are closed.